Alert archive / Michigan / River Flood Warnings in 2021

River Flood Warning 19, NWS Detroit, MI

September 22, 2021Bay County, Saginaw County, Michigan

NWS Detroit, MI issued this river flood warning at Sep 22, 2021, 8:36 PM EDT for Bay County, Saginaw County, Michigan. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Sep 22, 2021, 8:36 PM EDT (00:36 UTC)
Expired
Oct 13, 2021, 8:36 PM EDT
In force
21 days
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
Minor

Counties Bay County, MI, Saginaw County, MI

The radar

The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saginaw River at Saginaw (SAGM4).

Action stage
16 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04157000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

420 
WGUS43 KDTX 230036
FLWDTX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Detroit/Pontiac MI
836 PM EDT Wed Sep 22 2021

...The National Weather Service in Detroit/Pontiac MI has issued a 
Flood Warning for the following rivers in Michigan...

  Saginaw River At Saginaw affecting Saginaw and Bay Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


MIC017-145-231245-
/O.NEW.KDTX.FL.W.0019.210923T0036Z-000000T0000Z/
/SAGM4.1.ER.210923T0400Z.210925T0000Z.000000T0000Z.NO/
836 PM EDT Wed Sep 22 2021

The National Weather Service in Detroit/Pontiac has issued a

* Flood Warning for
  the Saginaw River At Saginaw.
* From this evening until further notice.
* At 7:45 PM EDT Wednesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight and continue rising to a crest of 18.2 feet 
  Friday evening.


&&

LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389

$$

KK
3 follow-up statements
685 
WGUS83 KDTX 230143
FLSDTX

Flood Statement
National Weather Service Detroit/Pontiac MI
943 PM EDT Wed Sep 22 2021

...The Flood Warning continues for the following rivers in 
Michigan...

  Huron River Near Hamburg affecting Livingston County.

  Middle Rouge River Near Dearborn Heights affecting Wayne County.

  Lower Rouge River At Dearborn affecting Wayne County.

  Rouge River At Detroit affecting Wayne County.

  North Branch Clinton Near Mt Clemens affecting Macomb County.

  Clinton River At Mt. Clemens affecting Macomb County.

  Clinton River Near Clinton Township affecting Macomb County.

  Saginaw River At Saginaw affecting Saginaw and Bay Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&


MIC017-145-231445-
/O.CON.KDTX.FL.W.0019.000000T0000Z-000000T0000Z/
/SAGM4.1.ER.210923T0400Z.210925T0000Z.000000T0000Z.NO/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Saginaw River At Saginaw.
* Until further notice.
* At 7:45 PM EDT Wednesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight and continue rising to a crest of 18.2 feet 
  Friday evening.


&&

LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389

$$

MIC099-231445-
/O.CON.KDTX.FL.W.0015.000000T0000Z-000000T0000Z/
/MTCM4.3.ER.210922T2302Z.210923T0600Z.000000T0000Z.NO/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Clinton River At Mt. Clemens.
* Until further notice.
* At 9:00 PM EDT Wednesday the stage was 14.5 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage tonight 
  and continue rising to a crest of 17.0 feet early Thursday morning.


&&

LAT...LON 4258 8292 4261 8289 4260 8280 4257 8281

$$

MIC163-231445-
/O.CON.KDTX.FL.W.0014.000000T0000Z-000000T0000Z/
/GACM4.3.ER.210922T2156Z.210923T1200Z.000000T0000Z.NR/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Middle Rouge River Near Dearborn Heights.
* Until further notice.
* At 8:20 PM EDT Wednesday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage tonight 
  and continue rising to a crest of 11.0 feet Thusday morning.


&&

LAT...LON 4234 8328 4232 8328 4235 8345 4239 8345

$$

MIC163-231445-
/O.CON.KDTX.FL.W.0013.000000T0000Z-000000T0000Z/
/DETM4.3.ER.210922T1603Z.210923T1200Z.000000T0000Z.NO/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Rouge River At Detroit.
* Until further notice.
* At 8:45 PM EDT Wednesday the stage was 17.7 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and forecast.
* Forecast...The river is expected to rise to a crest of 18.9 feet 
  Thursday morning.


&&

LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328

$$

MIC099-231445-
/O.CON.KDTX.FL.W.0012.000000T0000Z-000000T0000Z/
/FSRM4.3.ER.210922T0738Z.210923T0600Z.000000T0000Z.NR/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Clinton River Near Clinton Township.
* Until further notice.
* At 8:30 PM EDT Wednesday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is occurring and forecast. 
* Forecast...The river is expected to rise to a crest of 18.3 feet 
  late tonight.


&&

LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
      4268 8309 4260 8298

$$

MIC163-231445-
/O.CON.KDTX.FL.W.0016.210923T0600Z-000000T0000Z/
/DLRM4.1.ER.210923T0600Z.210923T0600Z.000000T0000Z.NO/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Lower Rouge River At Dearborn.
* From late tonight until further notice.
* At 9:00 PM EDT Wednesday the stage was 8.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight and continue rising to a crest of 11.0 feet early Thursday 
  morning.


&&

LAT...LON 4231 8338 4232 8326 4230 8326 4227 8338

$$

MIC099-231445-
/O.CON.KDTX.FL.W.0017.210923T1115Z-000000T0000Z/
/MCLM4.2.ER.210923T1115Z.210924T0600Z.000000T0000Z.NO/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the North Branch Clinton Near Mt Clemens.
* From Thursday morning until further notice.
* At 9:00 PM EDT Wednesday the stage was 10.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Thursday afternoon and continue rising to a crest of 15.0 feet 
  early Friday morning.


&&

LAT...LON 4262 8293 4275 8293 4274 8285 4261 8287

$$

MIC093-231445-
/O.CON.KDTX.FL.W.0018.210924T0300Z-000000T0000Z/
/HMGM4.3.ER.210924T0300Z.210927T1800Z.000000T0000Z.NR/
943 PM EDT Wed Sep 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Huron River Near Hamburg.
* From Thursday evening until further notice.
* At 9:15 PM EDT Wednesday the stage was 5.9 feet.
* Flood stage is 6.5 feet.
* Major flooding is forecast. 
* Forecast...The river is expected to rise above flood stage late 
  Thursday evening and continue rising to a crest of 7.5 feet early 
  Monday afternoon.


&&

LAT...LON 4250 8376 4245 8374 4243 8381 4243 8393

$$

BT
200 
WGUS83 KDTX 231441
FLSDTX

Flood Statement
National Weather Service Detroit/Pontiac MI
1041 AM EDT Thu Sep 23 2021

...The Flood Warning is extended for the following rivers in 
Michigan...

  Huron River Near Hamburg affecting Livingston County.

...The Flood Warning is cancelled for the following rivers in 
Michigan...

  Middle Rouge River Near Dearborn Heights affecting Wayne County.

  North Branch Clinton Near Mt Clemens affecting Macomb County.

  Clinton River At Mt. Clemens affecting Macomb County.

...The Flood Warning continues for the following rivers in 
Michigan...

  Rouge River At Detroit affecting Wayne County.

  Clinton River Near Clinton Township affecting Macomb County.

  Saginaw River At Saginaw affecting Saginaw and Bay Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&


MIC099-231545-
/O.CAN.KDTX.FL.W.0017.000000T0000Z-210923T1441Z/
/MCLM4.2.ER.210923T1115Z.210924T0600Z.000000T0000Z.NO/
1041 AM EDT Thu Sep 23 2021

...The Flood Warning for the North Branch Clinton Near Mt Clemens 
has been cancelled...

The Flood Warning is cancelled for
  the North Branch Clinton Near Mt Clemens.
* At 10:00 AM EDT Thursday the stage was 12.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.6 feet 
  early tomorrow afternoon which will be below flood stage.


&&

LAT...LON 4262 8293 4275 8293 4274 8285 4261 8287

$$

MIC099-231545-
/O.CAN.KDTX.FL.W.0015.000000T0000Z-210923T1441Z/
/MTCM4.3.ER.210922T2302Z.210923T0600Z.000000T0000Z.NO/
1041 AM EDT Thu Sep 23 2021

...The Flood Warning for the Clinton River At Mt. Clemens has been 
cancelled...

The Flood Warning is cancelled for
  the Clinton River At Mt. Clemens.
* At 9:48 AM EDT Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is at crest which is below flood stage. 


&&

LAT...LON 4258 8292 4261 8289 4260 8280 4257 8281

$$

MIC163-231545-
/O.CAN.KDTX.FL.W.0014.000000T0000Z-210923T1441Z/
/GACM4.3.ER.210922T2156Z.210923T1200Z.000000T0000Z.NR/
1041 AM EDT Thu Sep 23 2021

...The Flood Warning for the Middle Rouge River Near Dearborn 
Heights has been cancelled...

The Flood Warning is cancelled for
  the Middle Rouge River Near Dearborn Heights.
* At 10:20 AM EDT Thursday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested at 10 ft and is now falling.


&&

LAT...LON 4234 8328 4232 8328 4235 8345 4239 8345

$$

MIC163-240245-
/O.EXT.KDTX.FL.W.0013.000000T0000Z-210924T2218Z/
/DETM4.1.ER.210922T1603Z.210923T0845Z.210924T1617Z.NO/
1041 AM EDT Thu Sep 23 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Rouge River At Detroit.
* Until tomorrow evening.
* At 9:45 AM EDT Thursday the stage was 17.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Friday 
  afternoon.


&&

LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328

$$

MIC099-240245-
/O.EXT.KDTX.FL.W.0012.000000T0000Z-210924T0801Z/
/FSRM4.2.ER.210922T0738Z.210923T1145Z.210924T0200Z.NO/
1041 AM EDT Thu Sep 23 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Clinton River Near Clinton Township.
* Until late tonight.
* At 9:30 AM EDT Thursday the stage was 17.7 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this evening.


&&

LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
      4268 8309 4260 8298

$$

MIC093-240245-
/O.EXT.KDTX.FL.W.0018.210924T0000Z-000000T0000Z/
/HMGM4.2.ER.210924T0000Z.210927T0000Z.000000T0000Z.NR/
1041 AM EDT Thu Sep 23 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Huron River Near Hamburg.
* From this evening until further notice.
* At 10:15 AM EDT Thursday the stage was 6.3 feet.
* Flood stage is 6.5 feet.
* Moderate flooding is forecast. 
* Forecast...The river is expected to rise above flood stage this 
  evening and continue rising to a crest of 7.2 feet Sunday evening.


&&

LAT...LON 4250 8376 4245 8374 4243 8381 4243 8393

$$

MIC017-145-240245-
/O.CON.KDTX.FL.W.0019.000000T0000Z-000000T0000Z/
/SAGM4.1.ER.210923T0307Z.210925T0000Z.000000T0000Z.NO/
1041 AM EDT Thu Sep 23 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Saginaw River At Saginaw.
* Until further notice.
* At 9:45 AM EDT Thursday the stage was 18.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to rise to a crest of 18.9 feet 
  tomorrow evening.


&&

LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389

$$

DRC
258 
WGUS83 KDTX 240057
FLSDTX

Flood Statement
National Weather Service Detroit/Pontiac MI
857 PM EDT Thu Sep 23 2021

...The Flood Warning is cancelled for the following rivers in 
Michigan...

  Clinton River Near Clinton Township affecting Macomb County.

  Saginaw River At Saginaw affecting Saginaw and Bay Counties.

MIC017-145-240200-
/O.CAN.KDTX.FL.W.0019.000000T0000Z-210924T0057Z/
/SAGM4.1.ER.210923T0307Z.210925T0000Z.000000T0000Z.NO/
857 PM EDT Thu Sep 23 2021

...The Flood Warning for the Saginaw River At Saginaw has been 
cancelled...

The Flood Warning is cancelled for
  the Saginaw River At Saginaw.
* At 7:45 PM EDT Thursday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river has fallen below flood stage and will 
  continue falling tonight allowing cancellation of the flood 
  warning.


&&

LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389

$$

MIC099-240200-
/O.CAN.KDTX.FL.W.0012.000000T0000Z-210924T0057Z/
/FSRM4.2.ER.210922T0738Z.210923T1145Z.210924T0200Z.NO/
857 PM EDT Thu Sep 23 2021

...The Flood Warning for the Clinton River Near Clinton Township has 
been cancelled...

The Flood Warning is cancelled for
  the Clinton River Near Clinton Township.
* At 8:30 PM EDT Thursday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Forecast...The river has fallen below flood stage and will 
  continue falling tonight allowing cancellation of the flood 
  warning.


&&

LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
      4268 8309 4260 8298

$$

BT

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Sep 22, 6:57 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 22, 6:57 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
657 PM EDT Wed Sep 22 2021

.AVIATION...

Low pressure near the OH/PA border occludes toward SE MI tonight and
moves overhead by morning ensuring poor flight conditions remain
firmly in place across the terminal corridor through Thursday. A
brief pause in coverage and intensity of showers allows MVFR to hold
this evening and then conditions drop to IFR and/or borderline LIFR
as the low approaches from the east late tonight into early morning.
MBS is farther from the surface low center but continued strong NE
wind gusting around 30 knots boosts boundary layer moisture off Lake
Huron and Saginaw Bay. The low wobbles around in the vicinity of DTW
through Thursday while continuing to produce showers or drizzle and
fog with low ceiling. A decrease in wind speed may be the only
silver lining of improvement during the day with variable direction
into Thursday evening.

For DTW... Northerly wind gusts ease with some surface stabilization
during the evening leaving a short time window for LLWS before the
OH surface low moves closer to DTW. As the low approaches, primarily
MVFR conditions drop to IFR with LIFR likely by Thursday morning.
IFR holds for much of Thursday as the low wobbles around the
terminal area into Thursday evening.

.DTW THRESHOLD PROBABILITIES...

* High for ceiling 5000 feet or less through the period.

* Moderate for ceiling 200 feet and/or visibility 1/2 SM Thursday.

&&

.PREV DISCUSSION...
Issued at 339 PM EDT Wed Sep 22 2021

DISCUSSION...

A Flood Watch remains in effect for most of Southeastern Michigan
through tonight. A Wind Advisory and Lakeshore Flood Advisory also
remain in place from parts of the Saginaw Valley into the Thumb
where strong onshore flow will persist (and further strengthen) into
tonight.

Rain continues to stream northward through the area this afternoon
within an area of very strong upper level divergence as upper vort
lobe lifts into the area in advance of deepening upper low pressure
over Indiana. Expect periods of light to moderate rain to prevail
into the early evening hours with some pockets of heavy rain likely
as well as moisture plume feeding around this developing system
remains impressive.

Meanwhile, surface cyclo-genesis is ongoing over central/eastern
Ohio in advance of main upper system. This low pressure will
strengthen into tonight and pull back northwest into far western
Lake Erie/far SE Lower Michigan as upper low deepens considerably as
strong jet (80 kts at H5/100+ at H3) pivots northeast into the
region around its base. This process will lead to a strong increase
in FGEN forcing which will pivot north/northwest into the region
later this evening into the overnight. Upper level divergence will
remain in place to further enhance lift and pockets of elevated
instability will also ride back NNW up the frontal slope over the
region as this system quickly matures.

All of these factors favor a continuation of rain, heavy at
times, after perhaps just a brief lull early this evening between
this afternoon's vorticity lobe and the main system tonight. In
fact, would expect rainfall rates to increase as the strongest
forcing/lift develop over the region late this evening into parts of
the overnight. Convective elements within the rain shield will also
aid in higher rates during this period of time. Additional rainfall
of 1 to locally 2 inches will be likely from late today into tonight.

As the deepening surface cyclone pivots back towards the area, expect
a tightening pressure gradient as well with very gusty north to
northeast winds. This will be especially true downwind of Lake Huron
where a Wind Advisory will remain in effect through tonight as wind
gusts to 45 to 50 mph are expected along/near the shoreline. These
strong onshore winds will also lead to some lakeshore flooding and
erosion concerns with a Lakeshore Flood Advisory also remaining in
place through tonight. Further inland, wind gusts of 30 to 40 mph
will be common over much of the rest of the forecast area.

As the upper system matures/occludes tonight as it lifts north over
the region, mid level dry air will work into the system and lead to
a steady downtrend in rainfall rates/coverage later tonight into
early Thursday morning. That said, periods of  rain will persist
into/through Thursday as the low pressure, basically vertically
stacked to 150 mb, lifts gradually north/northeast across the region.

After a cool day in the 50s again Thursday, transient shortwave
ridging will work into the area on Friday and bring dry conditions
will high temperatures back to near 70. A vigorous shortwave and
attending cold front will then surge through the area late Friday
night into Saturday. This will bring the chance of scattered showers
and cooler conditions back into the 60s Saturday with cooler
conditions then persisting into Sunday before heights gradually
build early next week on the southwest periphery of upper troughing
over eastern Canada. This should allow 70s to return to the forecast
for the Monday/Tuesday time frame for at least portions of the area.

MARINE...

Low pressure continues north this evening preserving a constricted
pressure gradient. Numerous surface obs are currently gusting to
gales, and some sustained gales are expected upon arrival of the
strongest gradient winds late this evening. Upped peak gusts by a
couple knots based on latest guidance, but still comfortably below
storms (50 knots) across the central Great Lakes. Also made minor
timing adjustments to the Gale Warning, ending earlier (2 AM EDT)
for western Lake Erie and Lake St. Clair since the strongest winds
should clear north shortly after midnight. Gales are still marginal
for northern Huron, but the southern fringe of the zone should see a
period of even gales, thus kept the northern most marine zone in
with this update. Otherwise, the current headline remains on-track.
Occasional waves peak near 20 feet late tonight, mainly for the
south-central Huron basin. Winds drop-off quickly mid-morning
Thursday, but residual wave energy will likely warrant a back-end
Small Craft Advisory for the southern Huron nearshores until the
afternoon. Weaker yet modest W/SW winds expected behind the low
through the weekend.

HYDROLOGY...

Periods of rain will continue as an upper low pressure deepens to
the southwest. As this storm system lifts into the region tonight,
expect areas of heavy rain to become more common this evening with
this activity persisting into part of the overnight. An embedded
rumble of thunder or two can also be expected. Additional rainfall
by early Thursday morning should average generally around one inch
with local 2 inch amounts possible. This rainfall will compound
flooding on area rivers that is already underway due to the heavy
rainfall that has fallen to this point. Some areas of urban and
poor drainage flooding can also be expected with the most notable
flooding within the drainage basins of the various branches of the
Clinton and Rouge Rivers

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...Flood Watch through Thursday morning for MIZ049-053>055-060>063-
     068>070-075-076-082-083.

     Wind Advisory until 8 AM EDT Thursday for MIZ048-049-054-055-063.

     Lakeshore Flood Advisory until 8 AM EDT Thursday for MIZ048-049-054-
     055-063.

Lake Huron...Gale Warning until 8 AM EDT Thursday for LHZ361>363-421-422-441>443-
     462>464.

Lake St Clair...Gale Warning until 2 AM EDT Thursday for LCZ460.

Michigan waters of Lake Erie...Gale Warning until 2 AM EDT Thursday for LEZ444.

&&

AVIATION.....BT
DISCUSSION...DG
MARINE.......KK
HYDROLOGY....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 22, 11:30 AM EDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
1130 AM EDT Wed Sep 22 2021

MIZ053-060>062-068>070-075-076-082-083-230830-
Saginaw-Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A Flood Watch is in effect through tonight for much of Southeast
Michigan. Refer to the latest Flood Watch statement and forecasts for
additional information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch is in effect into early Thursday morning for much of
Southeast Michigan. Refer to the latest Flood Watch statement and
forecasts for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ049-054-055-063-230830-
Huron-Tuscola-Sanilac-St. Clair-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A Flood Watch is in effect through tonight for much of Southeast
Michigan. Refer to the latest Flood Watch statement and forecasts for
additional information.

A Wind Advisory is in effect through tonight. Refer to the latest
Weather Message for additional information.

A Lakeshore Flood Advisory is in effect through tonight for strong
northerly winds causing elevated wave action along the shoreline. Refer
to the latest Lakeshore Hazard Message for more information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch is in effect into early Thursday morning for much of
Southeast Michigan. Refer to the latest Flood Watch statement and
forecasts for additional information.

A Lakeshore Flood Advisory is in effect into early Thursday morning
for strong northerly winds causing elevated wave action along the
shoreline. Refer to the latest Lakeshore Hazard Message for more
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ047-048-230830-
Midland-Bay-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A Lakeshore Flood Advisory is in effect through tonight for strong
northerly winds causing elevated wave action along the shoreline. Refer
to the latest Lakeshore Hazard Message for more information.

A Wind Advisory is in effect through tonight for Bay County. Refer
to the latest Weather Message for additional information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Lakeshore Flood Advisory is in effect into early Thursday morning
for strong northerly winds causing elevated wave action along the
shoreline. Refer to the latest Lakeshore Hazard Message for more
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Gale Warnings are in effect for all waters starting mid-morning
through tonight. Refer to the latest marine forecasts for additional
information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gale Warnings are in effect for all waters into early Thursday
morning. Refer to the latest marine forecasts for additional
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KDK/DG

In the hours before

Local storm report, Sep 22, 6:25 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT WED SEP 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       SHELBY TOWNSHIP         42.67N 83.03W
09/22/2021  M3.00 INCH       MACOMB             MI   TRAINED SPOTTER

            24 HOUR TOTAL RAINFALL.

0230 PM     HEAVY RAIN       SOUTHGATE               42.20N 83.21W
09/22/2021  M3.00 INCH       WAYNE              MI   TRAINED SPOTTER

            13 HOUR TOTAL RAINFALL. UPDATED REPORT.

0415 PM     HEAVY RAIN       2 NNE ROYAL OAK         42.54N 83.14W
09/22/2021  M3.00 INCH       OAKLAND            MI   PUBLIC

            28 HOUR TOTAL RAINFALL NEAR 13 MILE RD AND ROCHESTER RD.

0430 PM     HEAVY RAIN       4 NE MONROE             41.96N 83.33W
09/22/2021  M3.23 INCH       MONROE             MI   PUBLIC

            21 HOUR TOTAL RAINFALL.

0500 PM     HEAVY RAIN       N LIVONIA               42.40N 83.37W
09/22/2021  M3.30 INCH       WAYNE              MI   NWS EMPLOYEE

            24 HOUR TOTAL RAINFALL.

0500 PM     HEAVY RAIN       GARDEN CITY             42.33N 83.33W
09/22/2021  M3.35 INCH       WAYNE              MI   TRAINED SPOTTER

            25 HOUR TOTAL RAINFALL.

0600 PM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
09/22/2021  M3.63 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HOUR TOTAL RAINFALL MEASURED AT UNIV OF MICHIGAN ANN
            ARBOR CAMPUS. UPDATED REPORT.

&&

KK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:25 PM EDTHigh Wind WarningDTXHuron, Saint Clair, Sanilac11 hr
Sep 22, 8:45 PM EDTStorm WarningDTX5 hr
Sep 23, 3:38 AM EDTSmall Craft AdvisoryDTX18 hr

Nearby

River Flood Warnings in Michigan, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.